MAUDE Adverse Event Report: SORIN GROUP USA CARDIOPLEGIA ADAPTER CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP USA CARDIOPLEGIA ADAPTER CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number CA-20010
Medical Device Problem Codes Fluid/Blood Leak (1250); Increase in Pressure (1491); No Flow (2991)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Sorin group received a report that the cardioplegia adapter cannula was blocked and caused over-pressurization and blood leakage during a procedure.The device was switched out twice, and the issue recurred both times.On the third occurrence, the user noticed that the y-connector was blocked.The patient lost a significant amount of blood, and the procedure was extended by 40 minutes.The investigation is on-going.A follow up report will by submitted when the investigation is complete.
 
Event or Problem Description
Sorin group received a report that the cardioplegia adapter cannula was blocked and caused over-pressurization and blood leakage during a procedure.The device was switched out twice, and the issue recurred both times.On the third occurrence, the user noticed that the y-connector was blocked.The patient lost a significant amount of blood, and the procedure was extended by 40 minutes.

Brand Name
CARDIOPLEGIA ADAPTER CANNULAE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP USA
14401 w. 65th way
arvada CO 80004
MDR Report Key6018807
Report Number1718850-2016-00392
Device Sequence Number13471638
Product Code DWF
UDI-Device Identifier00803622103650
UDI-Public00803622103650
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Pharmacist
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberCA-20010
Device Lot Number1612300121
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2016
Initial Report FDA Received Date10/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;